MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE TRIPLE LUMEN SPHINCTEROTOME

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE TRIPLE LUMEN SPHINCTEROTOME
Model Number KD-401Q-0730
Medical Device Problem Codes Mechanical Problem (1384); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an endoscopic cholangio-pancreatography therapeutic procedure, at the time of the sphincterotomy of the oddi sphincter, the wire is cut by the electric arc of the knife.The intended procedure was completed using another sphincterotome (similar device) from the same lot without any issue.No patient consequences.There was no patient harm or injury reported due to the event.No user injury reported.
 
Additional Manufacturer Narrative
The subject device was received at olympus service business center for evaluation however, evaluation is still pending and no evaluation results are available.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.The device was returned and an evaluation was completed for it.During inspection, olympus confirmed the reported event, the cutting wire was broken on the proximal side.The broken portion was scorched and melted.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been 1 year since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be determined.Although a definitive root cause cannot be identified, the following step-by-step scenario likely caused the event: 1.The device was not protruded enough from the endoscope until the rear end of the cutting wire was in the field of view.2.Due to the situation of ¿1¿ description, the cutting wire and the endoscope were being close to each other.3.The output was activated in state of ¿2¿ description.This might have led to an electrical discharge between the cutting wire and the distal end of the endoscope.4.An electrical discharge possibly occurred, and the cutting wire became hot instantly.That might have caused the cutting wire to break.The following information is stated in the instructions for use (ifu): ¿since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the wire is very short, the output is too high or activated while the wire touches metal parts of the endoscope, or the wire is tightened too strong.When the wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the wire will be pushed out toward the papilla or move sideways.If the wire breaks off, stop the output immediately and pull the slider completely to retract the broken wire into the tube.Then withdraw the instrument from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct and/or damage of the endoscope could result.¿ olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE TRIPLE LUMEN SPHINCTEROTOME
Common Device Name
DISPOSABLE TRIPLE LUMEN SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14710619
Report Number8010047-2022-10145
Device Sequence Number5233972
Product Code KNS
UDI-Device Identifier04953170041709
UDI-Public04953170041709
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-401Q-0730
Device Lot Number19K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown